Menopause, the permanent end of the fertile phase of a woman's life, is diagnosed based on the absence of menstrual periods for one year. The average menopause age is 51 years. Perimenopause occurs about 10 years before menopause, during which time you still have menstrual cycles. Some vaginal discharge is normal during and after menopause, and brown discharge occurring after exercise may be normal or abnormal. See your doctor for a specific evaluation.
Video of the Day
Discharge after menopause is completely normal and is unique for each woman. Vaginal discharge can actually be cleansing and lubricating. A certain amount of discharge prevents vaginal dryness during menopause, which can occur due to low levels of estrogen. A brown vaginal discharge is usually related to old blood and is not necessarily a cause for concern, although a heavy amount and foul odor may signal an infection in need of prompt evaluation by your doctor.
When bacteria normally present in the vagina grow uncontrolled, an infection can occur, even after menopause. Problems with normal vaginal discharge can occur due to taking antibiotics, douching, having diabetes, experiencing a lot of stress and wearing tight or synthetic undergarments. Wearing tight bicycle shorts or undergarments when you exercise can contribute to an infection. If you notice that your brown discharge after exercise is more than normal, has an an odor and is associated with itching or pain, you may have an infection that needs to be medically evaluated and treated.
Exercising regularly is beneficial for your body and helps you live a healthy lifestyle. However, exercising too much or too vigorously can put stress on the body. According to the 34 Menopause Symptoms website, a woman may spot or have brown discharge during or after exercise because of vigorous activity.
Brown discharge that occurs after menopause occasionally could signal a more serious health condition that needs to be medically evaluated. If you have never had brown discharge after exercise or it has recently increased in amount or is associated with vaginal discomfort or odor, see a doctor.